Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 28, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 17, 2014, 6:47 PM MDT for El Paso County, Texas; Doña Ana County, New Mexico. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2014, 6:47 PM MDT (00:47 UTC)
- Expired
- Jun 17, 2014, 7:45 PM MDT
- In force
- 58 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
Counties Doña Ana County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 2 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 7:46 PM MDT | TSTM WND GST 59 | El Paso, TX | WIND GUST FROM THUNDERSTORM NEAR CHAPARRAL. |
| Jun 17, 7:46 PM MDT | TSTM WND GST 59 | Santa Teresa, NM | WIND GUST FROM THUNDERSTORM NEAR CHAPARRAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.8 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 3941 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623
WUUS54 KEPZ 180047
SVREPZ
NMC013-TXC141-180145-
/O.NEW.KEPZ.SV.W.0028.140618T0047Z-140618T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
647 PM MDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
NORTHWESTERN EL PASO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 745 PM MDT
* AT 639 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. PEA SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.
* LOCATIONS IMPACTED INCLUDE...
WEST EL PASO...
SUNLAND PARK...
ANTHONY...
CENTRAL EL PASO...
BERINO...
ANTHONY GAP...
CHAMBERINO...
SANTA TERESA...
LA UNION...
WESTWAY...
FRANKLIN MOUNTAINS STATE PARK...
KILBOURNE HOLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
&&
LAT...LON 3178 10653 3178 10727 3209 10727 3210 10647
3175 10646 3174 10649
TIME...MOT...LOC 0046Z 243DEG 21KT 3204 10683
$$
ROGASHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:41 PM MDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 17, 2:41 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 241 PM MDT TUE JUN 17 2014 .SYNOPSIS... A MOSTLY DRY BUT STILL ACTIVE WEATHER PATTERN WILL OCCUR ACROSS THE BORDERLAND FOR THE NEXT FEW DAYS. ISOLATED HIGH BASED SHOWERS AND THUNDERSTORMS WILL OCCUR AREA WIDE THIS AFTERNOON AND EVENING. STRONG WINDS AND PATCHY BLOWING DUST ARE POSSIBLE NEAR ANY STORMS THAT MAY OCCUR...ESPECIALLY OVER THE LOWLAND DESERTS. ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY EAST OF THE RIO GRANDE FOR WEDNESDAY THROUGH SATURDAY...WHILE AREAS TO THE WEST OF THE RIVER WILL BECOME DRIER AND LESS ACTIVE. TEMPERATURES WILL RANGE FROM NEAR TO A FEW DEGREES ABOVE NORMAL THROUGH THE WEEKEND. WARMER TEMPERATURES ARE EXPECTED NEXT WEEK AS HIGH PRESSURE BUILDS OVER THE REGION. && .DISCUSSION... ISOLATED THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER PARTS OF SOUTHERN NEW MEXICO THIS AFTERNOON. A MODERATE AMOUNT OF MOSTLY MID LEVEL MOISTURE HAS MOVED INTO THE REGION FROM THE SOUTHWEST... AIDING IN THUNDERSTORM DEVELOPMENT. CONDITIONS REMAIN DRY AT THE LOWER LEVELS OF THE ATMOSPHERE. MODEL SOUNDINGS FOR AREA HAVE THE TYPICAL INVERTED V PROFILE THAT IS INDICATIVE OF HIGH BASED THUNDERSTORMS CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 55 MPH. THE THUNDERSTORM OUTFLOW WINDS WILL GENERATE PATCHY BLOWING DUST OVER THE DESERT LOWLANDS WITH VISIBILITIES DROPPING TO LESS THAN A MILE IN SOME LOCATIONS. THE INTERSTATE 10 CORRIDOR WEST OF LAS CRUCES WILL BE MOST AFFECTED...RESULTING POSSIBLE HAZARDOUS DRIVING CONDITIONS. VERY LITTLE MEASURABLE RAINFALL IS EXPECTED WITH ONLY LIGHT AND SPOTTY RAIN AMOUNTS EXPECTED. THUNDERSTORMS SHOULD DIMINISH LATER THIS EVENING. SOUTHERN NEW MEXICO AND FAR WEST TEXAS WILL REMAIN IN THE TRANSITION ZONE OF A DRIER AIR MASS TO THE WEST AND A MORE MOIST AIR MASS TO THE SOUTH AND EAST THURSDAY THROUGH SATURDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL STILL BE POSSIBLE...BUT WILL BE MORE PREVALENT EAST OF THE RIO GRANDE. THE STEERING FLOW ALOFT WILL BE WEAK WITH SMALL WEATHER FEATURES HAVING A GREATER IMPACT ON DISTRIBUTION AND INTENSITY OF THUNDERSTORMS. PREVAILING SURFACE WINDS WILL MAINLY FROM THE WEST AND WILL BE LIGHT. BEST CHANCE FOR MEASURABLE RAINFALL WILL BE OVER PORTIONS OF HUDSPETH AND OTERO COUNTIES...ESPECIALLY OVER THE MOUNTAINS. TEMPERATURES WILL BE NEAR SEASONAL NORMALS THROUGH SATURDAY. BY LATE WEEKEND AND THE FIRST PART OF NEXT WEEK...HIGH PRESSURE ALOFT AND AN INCREASED WEST FLOW WILL PUSH THE MOISTURE FURTHER TO THE EAST...RESULTING IN A LESS ACTIVE PATTERN. THUNDERSTORMS WILL BE LIMITED TO A FEW BRIEF OCCURRENCES OVER THE SACRAMENTO MOUNTAINS. WHILE THE REMAINDER OF THE AREA STAYS PREDOMINANTLY DRY. TEMPERATURES WILL ALSO BEGIN TO CLIMB BACK UP TOWARD THE 100 DEGREE MARK NEXT WEEK. && .AVIATION...VALID 18/0000Z - 19/0000Z VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. MOISTURE WILL COMBINE WITH DAYTIME HEATING TO BRING A SLIGHT CHANCE FOR THUNDERSTORMS MAINLY EAST OF THE RIO GRANDE. GNLY THRU PD SCT070-100 SCT-BKN 100-200 ISOLD BKN070 6SM -TSRA TOPS350 (ISOLD SFC WIND GUST TO 50KTS PSBL WITH LCL 1SM BLDU MAINLY 18Z-06Z). SFC WNDS GNLY 18Z-06Z 25013G23KT AND 06Z-18Z 230-280 09KTS. OCNL LGT MECHANICAL TURBC ONR MTNS BLO 15K FT MSL. MDT THERMALS 16Z-02Z SFC-CLD BASE. && .FIRE WEATHER... A LARGE TROUGH OF LOW PRESSURE OVER THE WESTERN UNITED STATES WILL MOVE INTO THE CENTRAL ROCKIES BY MIDWEEK. A SURFACE TROUGH OF LOW PRESSURE OVER EASTERN NEW MEXICO WILL CONTINUE TO BRING OCCASIONAL AFTERNOON DRY BREEZES TO THE AREA WHICH ALREADY HAS VERY HIGH FIRE DANGER. ENOUGH LOW LEVEL MOISTURE WILL REMAIN OVER THE BORDERLAND TO GIVE LOCATIONS MAINLY EAST OF THE RIO GRANDE A SLIGHT CHANCE FOR THUNDERSTORMS TODAY THROUGH THURSDAY. THESE STORMS WILL CARRY A FAIRLY GOOD RISK OF DRY LIGHTNING. SOME MODELS ARE INDICATING THE POSSIBILITY OF A RETURN OF MORE MOISTURE TO THE AREA THIS WEEKEND INTO NEXT WEEK BUT THERE IS NO GENERAL CONSENSUS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 98 71 97 70 / 10 10 10 10 10 SIERRA BLANCA 69 92 63 93 65 / 20 20 20 20 20 LAS CRUCES 68 95 67 94 66 / 10 0 0 0 0 ALAMOGORDO 67 96 66 95 65 / 10 10 10 0 0 CLOUDCROFT 50 73 46 75 48 / 20 10 10 10 10 TRUTH OR CONSEQUENCES 67 95 67 95 66 / 10 0 0 0 0 SILVER CITY 61 88 60 89 60 / 10 0 0 0 0 DEMING 65 95 64 95 64 / 10 0 0 0 0 LORDSBURG 66 94 64 94 64 / 10 0 0 0 0 WEST EL PASO METRO 75 96 72 98 70 / 10 0 0 0 0 DELL CITY 66 95 63 94 63 / 20 20 20 20 20 FORT HANCOCK 74 98 66 98 72 / 20 20 20 20 20 LOMA LINDA 64 89 60 91 59 / 20 10 10 10 10 FABENS 70 97 65 98 67 / 10 10 10 10 10 SANTA TERESA 69 95 67 95 66 / 10 0 0 0 0 WHITE SANDS HQ 75 94 74 94 73 / 20 10 10 0 0 JORNADA RANGE 61 94 61 95 59 / 10 0 0 0 0 HATCH 65 97 62 97 62 / 10 0 0 0 0 COLUMBUS 67 93 67 93 64 / 10 0 0 0 0 OROGRANDE 66 97 64 96 62 / 20 10 10 0 0 MAYHILL 55 79 53 80 54 / 20 20 20 10 10 MESCALERO 50 82 50 83 51 / 20 10 10 10 10 TIMBERON 50 80 50 80 48 / 20 10 10 10 10 WINSTON 58 84 56 86 57 / 10 0 0 0 0 HILLSBORO 66 89 64 89 63 / 10 0 0 0 0 SPACEPORT 67 92 65 90 63 / 10 0 0 0 0 LAKE ROBERTS 55 85 53 89 53 / 10 0 0 0 0 HURLEY 58 91 58 91 58 / 10 0 0 0 0 CLIFF 57 94 57 95 57 / 10 0 0 0 0 MULE CREEK 46 90 46 92 44 / 10 0 0 0 0 FAYWOOD 63 89 61 88 60 / 10 0 0 0 0 ANIMAS 65 94 65 96 65 / 10 0 0 0 0 HACHITA 64 94 62 94 61 / 10 0 0 0 0 ANTELOPE WELLS 65 96 64 94 62 / 10 0 0 0 0 CLOVERDALE 60 90 56 88 55 / 10 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/22 LUNDEEN/NOVLAN
Hazardous weather outlook, Jun 17, 11:31 AM MDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1131 AM MDT TUE JUN 17 2014 NMZ401>417-TXZ418>424-181745- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1131 AM MDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. STORMS WILL BE HIGH BASED...PRODUCING A LITTLE RAIN AND A LOT OF WIND AND BLOWING DUST...ESPECIALLY WEST OF THE RIO GRANDE. GREATLY REDUCED VISIBILITIES ARE EXPECTED IN BLOWING DUST...WITH HAZARDOUS DRIVING CONDITIONS POSSIBLE...ESPECIALLY ALONG THE INTERSTATE 10 CORRIDOR WEST OF LAS CRUCES TO THE ARIZONA BORDER. ELEVATED FIRE DANGER CONDITIONS WILL PERSIST DUE TO VERY DRY CONDITIONS...POSSIBLE HIGH WIND GUSTS AND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY EAST OF THE RIO GRANDE WEDNESDAY THROUGH SATURDAY WHILE DRY CONDITIONS PERSIST TO THE WEST OF THE RIVER. STRONG WIND GUSTS AND BLOWING DUST WILL OCCUR NEAR THE STORMS. DRY CONDITIONS EXPECTED AREA WIDE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUNDEEN
In the hours before
Special weather statement, Jun 17, 3:06 PM MDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 306 PM MDT TUE JUN 17 2014 NMZ401>408-172200- UPPER GILA RIVER VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM- LOWLANDS OF THE BOOTHEEL NM-UPLANDS OF THE BOOTHEEL NM- EASTERN BLACK RANGE FOOTHILLS NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM- 306 PM MDT TUE JUN 17 2014 ...SHOWERS AND THUNDERSTORMS WITH POSSIBLE STRONG WINDS CONTINUE OVER PORTIONS OF SOUTHWESTERN NEW MEXICO... AT 3 PM SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED MOVING TO THE WEST ACROSS PORTIONS OF NEW MEXICO IN THE VICINITY OF LORDSBURG...STEINS...CLOVERDALE...GERONIMO CAMPGROUND...SEPAR...REDROCK AND GILA HOT SPRINGS. THIS ACTIVITY WILL PRODUCE MOSTLY LIGHT RAINFALLS BUT MAY ALSO GENERATE STRONG WIND GUSTS TO 50 MPH. THE HIGH WINDS MAY PRODUCE BLOWING DUST ACROSS THE LOWLANDS WITH AREAS OF REDUCED VISIBILITIES LESS THAN ONE MILE. DANGEROUS DRIVING CONDITIONS MAY THEREFORE OCCUR OVER PORTIONS OF THE DESERT AREAS INCLUDING ACROSS INTERSTATE 10 AND HIGHWAY 9. ROGASH
Special weather statement, Jun 17, 3:50 PM MDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 350 PM MDT TUE JUN 17 2014 NMZ401>408-172230- UPPER GILA RIVER VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM- LOWLANDS OF THE BOOTHEEL NM-UPLANDS OF THE BOOTHEEL NM- EASTERN BLACK RANGE FOOTHILLS NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM- 350 PM MDT TUE JUN 17 2014 ...SHOWERS AND THUNDERSTORMS WITH POSSIBLE STRONG WINDS CONTINUE OVER PORTIONS OF SOUTHWESTERN NEW MEXICO... AT 345 PM SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED MOVING TO THE WEST ACROSS PORTIONS OF NEW MEXICO IN THE VICINITY OF SILVER CITY...CITY OF THE ROCKS STATE PARK...HERMANAS...COLUMBUS...RED ROCK...PINOS ALTOS...BAYARD...CLOVERDALE...MANGAS SPRINGS AND GILA HOT SPRINGS. THIS ACTIVITY WILL PRODUCE MOSTLY LIGHT RAINFALLS BUT MAY ALSO GENERATE STRONG WIND GUSTS TO 50 MPH. THE HIGH WINDS MAY PRODUCE BLOWING DUST ACROSS THE LOWLANDS WITH AREAS OF REDUCED VISIBILITIES LESS THAN ONE MILE. DANGEROUS DRIVING CONDITIONS MAY THEREFORE OCCUR OVER PORTIONS OF THE DESERT AREAS INCLUDING ACROSS INTERSTATE 10...HIGHWAY 9 AND HIGHWAY 180. REMEMBER WHEN DENSE BLOWING DUST OBSTRUCTS YOUR VISIBILITY YOU SHOULD PULL OFF TO THE SIDE OF THE ROAD AND STOP DRIVING UNTIL THE WEATHER IMPROVES. ROGASH
Special weather statement, Jun 17, 4:36 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 436 PM MDT TUE JUN 17 2014 NMZ401>404-407-408-172315- UPPER GILA RIVER VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM- EASTERN BLACK RANGE FOOTHILLS NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM- 436 PM MDT TUE JUN 17 2014 ...SHOWERS AND THUNDERSTORMS WITH POSSIBLE GUSTY WINDS AND MODERATE RAIN MOVING ACROSS SOUTHWESTERN NEW MEXICO... AT 430 PM NUMEROUS SHOWERS AND THUNDERSTORMS WERE MOVING TO THE NORTHWEST ACROSS PORTIONS OF SOUTHWESTERN NEW MEXICO AROUND THE VICINITY OF FAYWOOD...CITY OF THE ROCKS STATE PARK...MANGAS SPRINGS...LAKE ROBERTS...COPPERAS VISTA...AND GILA HOT SPRINGS. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS ACTIVITY ALONG WITH BRIEF MODERATE RAINFALL. ROGASH
Special weather statement, Jun 17, 5:17 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 517 PM MDT TUE JUN 17 2014 NMZ401>409-180000- SIERRA COUNTY LAKES NM-UPPER GILA RIVER VALLEY NM- SOUTHERN GILA HIGHLANDS/BLACK RANGE NM- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM- LOWLANDS OF THE BOOTHEEL NM-UPLANDS OF THE BOOTHEEL NM- EASTERN BLACK RANGE FOOTHILLS NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM- 517 PM MDT TUE JUN 17 2014 ...THUNDERSTORMS WITH POSSIBLE HIGH WINDS REMAIN OVER PORTIONS OF SOUTHERN NEW MEXICO... AT 510 PM NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED MOVING TO THE NORTHWEST ACROSS PORTIONS OF SOUTHERN NEW MEXICO. THE STRONGEST ACTIVITY WILL BE AROUND LORDSBURG...DEMING...GILA HOT SPRINGS...GILA...WINSTON...REDROCK AND POVERTY CREEK. WIND GUSTS TO 50 MPH AND BRIEF MODERATE RAINS MAY OCCUR WITH SOME OF THE STORMS. ROGASH
Special weather statement, Jun 17, 5:49 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 549 PM MDT TUE JUN 17 2014 NMZ401>405-407-180030- UPPER GILA RIVER VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM- LOWLANDS OF THE BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM- 549 PM MDT TUE JUN 17 2014 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTHWESTERN NEW MEXICO... AT 545 PM STRONG THUNDERSTORMS WERE MOVING ACROSS SOUTHWESTERN NEW MEXICO INTO THE LORDSBURG AND SILVER CITY AREAS. THIS ACTIVITY MAY PRODUCE LOCALLY HEAVY RAINS...WIND GUSTS TO 50 MPH AND SMALL HAIL. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IMMEDIATELY. DANGEROUS DRIVING CONDITIONS MAY OCCUR FROM LOW VISIBILITIES AND FROM THE PONDING OF WATER ON AREA ROADS INCLUDING INTERSTATE 10 AND STATE HIGHWAY 180. ROGASH
Special weather statement, Jun 17, 6:33 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 633 PM MDT TUE JUN 17 2014 NMZ411-413-TXZ418-419-180130- EASTERN/CENTRAL EL PASO COUNTY TX-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN NM-WESTERN EL PASO COUNTY TX- 633 PM MDT TUE JUN 17 2014 ...STRONG THUNDERSTORMS THREATENING SOUTHERN DONA ANA...SOUTHWESTERN OTERO AND NORTHWESTERN EL PASO COUNTIES THROUGH 730 PM MDT... AT 622 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING INCREASING THUNDERSTORMS ACTIVITY OVER THE REGION. WIND GUSTS UP TO 50 MPH...LOCALLY HEAVY RAINS AND PEA SIZED HAIL ARE POSSIBLE WITH SOME OF THE STORMS. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS INCLUDING INTERSTATE 10 AND HIGHWAY 9. LOCATIONS IMPACTED INCLUDE... MISSION VALLEY... EL PASO... SUNLAND PARK... LAS CRUCES... CHAPARRAL... ANTHONY... TALAVERA... FRANKLIN MOUNTAINS STATE PARK... AGUIRRE SPRINGS... SOLEDAD CANYON... DRIPPING SPRINGS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:42 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso, Hudspeth | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.